Tennessee, 2016Heavy Snow in Tennessee, February 14, 2016
February 14, 2016 · NWS MRX · 7 events in 6 counties and zones
A moderate to strong upper level system moved into the region generating heavy snowfall amounts averaging 3 to 5 inches.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderate to strong upper level system moved into the region generating heavy snowfall amounts averaging 3 to 5 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 14, 10:08 AM EST, 52 minutes earlier.
Area forecast discussion, Feb 14, 10:08 AM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1008 AM EST SUN FEB 14 2016
.DISCUSSION...
THE FORECAST APPEARS ON TRACK THIS MORNING...SO NO MAJOR CHANGES
ARE PLANNED AT THIS TIME. LIGHT SNOW WILL BE FALLING ACROSS THE
NORTHERN HALF THROUGH THE MORNING...BUT WITH LITTLE ACCUMULATION.
SNOW WILL BE PICKING UP THROUGH THE AFTERNOON AS LOW LEVEL
ISENTROPIC LIFT STRENGTHENS IN RESPONSE TO THE SHORTWAVE TROUGH
CROSSING THE OHIO VALLEY REGION. THE CURRENT FORECAST SHOWS AMOUNTS
1 TO 3 INCHES POSSIBLE ACROSS THE NORTHERN PLATEAU...NE TN...AND
SW VA BEFORE SUNSET...WHICH IS IN LINE WITH THE 12Z NAM AND THE 06Z
GFS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JEFFERSON-KNOX-LOUDON-NW
BLOUNT-NORTH SEVIER-NORTHWEST COCKE-ROANE-SEVIER SMOKY
MOUNTAINS.
WINTER STORM WARNING UNTIL NOON EST MONDAY FOR ANDERSON-CAMPBELL-
CLAIBORNE-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JOHNSON-MORGAN-
NORTHWEST CARTER-NORTHWEST GREENE-SCOTT TN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SULLIVAN-UNICOI-UNION-WASHINGTON TN.
VA...WINTER STORM WARNING UNTIL NOON EST MONDAY FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
DGSHazardous weather outlook, Feb 14, 5:16 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 AM EST SUN FEB 14 2016
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
516 AM EST SUN FEB 14 2016 /416 AM CST SUN FEB 14 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A STORM SYSTEM WILL BRING A MIXED BAG OF PRECIPITATION TO THE
AREA THIS AFTERNOON INTO EARLY MONDAY...WITH THE MAIN IMPACTS
ACROSS THE CENTRAL VALLEY...NORTHERN CUMBERLAND PLATEAU...SMOKY
MOUNTAINS...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA. SNOW IS
EXPECTED TO BEGIN FALLING THIS AFTERNOON ACROSS THE AREA. THE SNOW
WILL GRADUALLY MIX WITH AND CHANGE TO SLEET AND RAIN OVERNIGHT INTO
MONDAY. SOME POCKETS OF FREEZING RAIN WILL BE POSSIBLE AS WELL. THE
PRECIPITATION IS EXPECTED TO BE ALL RAIN BY MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE STORM SYSTEM WILL CONTINUE TO AFFECT THE REGION MONDAY AND
MONDAY NIGHT. HEAVY RAIN WILL BE POSSIBLE LATE MONDAY INTO MONDAY
NIGHT...WHICH MAY CAUSE SOME FLOODING OF NORMALLY FLOOD PRONE
AREAS. IN ADDITION...WINDS WILL BECOME STRONG AND GUSTY OVER SOME
THE HIGHER ELEVATIONS OF EAST TENNESSEE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WINTER PRECIPITATION REPORTS MAY BE NEEDED THIS AFTERNOON INTO
MONDAY.
Heavy Snow, Scott
- When
- February 14, 11:00 AM EST to 4:00 PM EST
- Where
- Scott forecast zone
- Reported by
- Public
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
A three inch snowfall accumulation was measured six miles south of Oneida.
Heavy Snow, Campbell
- When
- February 14, 11:00 AM EST to 5:00 PM EST
- Where
- Campbell forecast zone
- Reported by
- Public
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
Four inches of snow was reported at LaFollette.
Heavy Snow, Claiborne
- When
- February 14, 11:00 AM EST to 6:00 PM EST
- Where
- Claiborne forecast zone
- Reported by
- Public
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
Four inches of snow was reported nine miles north northwest of Sharp's Chapel.
Heavy Snow, Scott
- When
- February 14, 11:00 AM EST to 5:00 PM EST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
A four inch snow depth was measured at Oneida.
Heavy Snow, Union
- When
- February 14, 12:00 PM EST to 5:00 PM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.288, -83.837 (the zone’s center; the record gives no point)
A three inch snow depth was measured at Luttrell.
Heavy Snow, Northwest Greene
- When
- February 14, 1:00 PM EST to 6:00 PM EST
- Where
- Northwest Greene forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Three inches of snow was reported at Greeneville.
Heavy Snow, Washington
- When
- February 14, 1:00 PM EST to 8:00 PM EST
- Where
- Washington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Snow depth was measured at 3.2 inches six miles northwest of Johnson City.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 14, 201641 injured · $770,000 · 3 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 14, 20161 death · 1 event
- Winter Storm and Strong Wind in Virginia, February 14 to 16, 2016$75,000 · 31 events
- Heavy Snow in Kentucky, February 14, 201642 events
- Winter Storm and Winter Weather in Kentucky, February 14 to 15, 20162 injured · 22 events
- Heavy Snow in Kentucky, February 14 to 15, 201633 events
- Winter Storm and Flooding in West Virginia, February 14 to 17, 2016$17,000 · 20 events
- Ice Storm and Winter Storm in Virginia, February 14 to 16, 201627 events
- Winter Weather in Virginia, February 14 to 16, 201625 events
- Winter Storm and Winter Weather in Ohio, February 14, 201623 events
- Winter Storm and Winter Weather in North Carolina, February 14 to 16, 201621 events
- Winter Weather in Illinois, February 14, 201619 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617375, 617396, 617398, 617400, 617399, 617397, 617403.